Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 29, NWS Grand Rapids, MI

June 6, 20085 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 6, 2008, 3:33 PM EDT for 5 counties in Michigan. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2008, 3:33 PM EDT (19:33 UTC)
Expired
Jun 6, 2008, 4:30 PM EDT
In force
57 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Allegan County, MI, Barry County, MI, Kalamazoo County, MI, Kent County, MI, Van Buren County, MI

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:53 PM EDTTSTM WND DMG2 W Otsego, MITREE OF UNKNOWN SIZE IS DOWN.
Jun 6, 4:07 PM EDTTSTM WND DMGMoline, MITREE OF UNKNOWN SIZE IS DOWN.
Jun 6, 4:33 PM EDTTSTM WND DMG2 Nw Allegan, MITREE OF UNKNOWN SIZE IS DOWN.
Jun 6, 4:38 PM EDTHAIL 0.752 S Cooper, MIHAIL AND ESTIMATED 60 MPH WIND GUST. CORRECTED TIME OF THE REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:18 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 061933
SVRGRR
MIC005-015-077-081-159-062030-
/O.NEW.KGRR.SV.W.0029.080606T1933Z-080606T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
333 PM EDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
  WESTERN BARRY COUNTY IN SOUTHWEST MICHIGAN
  NORTHERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN
  SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN
  NORTHEASTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 430 PM EDT

* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  ALLEGAN...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  KENDALL...            GOBLES...             ALAMO...
  ALLEGAN...            OTSEGO...             PLAINWELL...
  HOPKINS...            RICHLAND...           MARTIN...
  BURNIPS...            SHELBYVILLE...        BRADLEY...
  ORANGEVILLE...        HICKORY CORNERS...    DORR...
  WAYLAND...            DELTON...             MOLINE...

DOPPLER RADAR WAS INDICATING ROTATION WITHIN THIS STORM. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. TORNADOES
CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING CONDITIONS.

LAT...LON 4295 8532 4237 8531 4222 8590 4272 8591
TIME...MOT...LOC 1933Z 228DEG 66KT 4249 8581

$$
4 follow-up statements
000 
WWUS53 KGRR 061949
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 PM EDT FRI JUN 6 2008

MIC005-015-077-081-159-062030-
/O.CON.KGRR.SV.W.0029.000000T0000Z-080606T2030Z/
KENT MI-ALLEGAN MI-BARRY MI-KALAMAZOO MI-VAN BUREN MI-
349 PM EDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN VAN BUREN...NORTHERN KALAMAZOO...WESTERN BARRY...
EASTERN ALLEGAN AND SOUTHERN KENT COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF HOPKINS TO 12
MILES SOUTH OF GOBLES...AND MOVING NORTHEAST AT 50 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  KENDALL...            GOBLES...             BURNIPS...
  DORR...               HOPKINS...            ALLEGAN...
  MOLINE...             OTSEGO...             WAYLAND...
  ALAMO...              BRADLEY...            MARTIN...
  SHELBYVILLE...        DUTTON...             PLAINWELL...
  RICHLAND...           CALEDONIA...          ORANGEVILLE...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4295 8532 4237 8531 4222 8590 4271 8591
TIME...MOT...LOC 1949Z 222DEG 45KT 4278 8570 4225 8578

$$

NJJ
000 
WWUS53 KGRR 061958
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EDT FRI JUN 6 2008

MIC005-015-077-081-062030-
/O.CON.KGRR.SV.W.0029.000000T0000Z-080606T2030Z/
KENT MI-ALLEGAN MI-BARRY MI-KALAMAZOO MI-
358 PM EDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN KALAMAZOO...WESTERN BARRY...EASTERN ALLEGAN AND
SOUTHEASTERN KENT COUNTIES...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF WAYLAND TO 8
MILES SOUTH OF PLAINWELL...AND MOVING NORTHEAST AT 52 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  ALAMO...              MOLINE...             DORR...
  OTSEGO...             HOPKINS...            PLAINWELL...
  MARTIN...             WAYLAND...            SHELBYVILLE...
  BRADLEY...            RICHLAND...           ORANGEVILLE...
  CALEDONIA...          ALASKA...             MIDDLEVILLE...
  HICKORY CORNERS...    DELTON...             IRVING...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4295 8532 4237 8531 4227 8575 4245 8571
      4271 8583
TIME...MOT...LOC 1958Z 222DEG 45KT 4278 8567 4234 8563

$$

NJJ
000 
WWUS53 KGRR 062017
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 PM EDT FRI JUN 6 2008

MIC005-015-077-081-062030-
/O.CON.KGRR.SV.W.0029.000000T0000Z-080606T2030Z/
KENT MI-ALLEGAN MI-BARRY MI-KALAMAZOO MI-
417 PM EDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN KALAMAZOO...WESTERN BARRY...EXTREME SOUTHEASTERN ALLEGAN
AND SOUTHEASTERN KENT COUNTIES...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF LOWELL TO 7 MILES
SOUTH OF MIDDLEVILLE TO RICHLAND...AND MOVING NORTHEAST AT 52 MPH.

A TORNADO WARNING ALSO REMAINS IN EFFECT FOR EXTREME SOUTHERN BARRY 
COUNTY AND NORTHERN KALAMAZOO COUNTY.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  ALASKA...             CALEDONIA...          IRVING...
  MIDDLEVILLE...        ALTO...               RICHLAND...
  LOWELL...             DELTON...             HICKORY CORNERS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4259 8548 4281 8553 4295 8532 4237 8531
      4227 8575
TIME...MOT...LOC 2017Z 222DEG 45KT 4296 8545 4263 8539
          4237 8553

$$

NJJ
000 
WWUS53 KGRR 062029
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 PM EDT FRI JUN 6 2008

MIC005-015-077-081-062039-
/O.EXP.KGRR.SV.W.0029.000000T0000Z-080606T2030Z/
KENT MI-ALLEGAN MI-BARRY MI-KALAMAZOO MI-
429 PM EDT FRI JUN 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KALAMAZOO...WESTERN
BARRY...EXTREME SOUTHEASTERN ALLEGAN AND SOUTHEASTERN KENT COUNTIES
WILL EXPIRE AT 430 PM EDT...

SEVERE WEATHER IS EXPECTED TO NO LONGER AFFECT THE WARNED AREA BY THE
EXPIRATION TIME. STAY TUNED FOR THE LATEST WEATHER INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4259 8548 4281 8553 4295 8532 4237 8531
      4227 8575
TIME...MOT...LOC 2029Z 222DEG 45KT 4307 8531 4274 8525
          4248 8539

$$

NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:16 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 6, 1:16 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
116 PM EDT FRI JUN 6 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(441 AM EDT FRI JUN 6 2008)
A COLD FRONT WILL MOVE INTO THE REGION LATER TODAY AND WILL RUN INTO
THE WARM AND HUMID AIR MASS OVER THE REGION.  SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EVENING.  LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE WITH THESE STORMS...AND AN ISOLATED TORNADO CAN NOT BE
RULED OUT.  THE WEATHER CONDITIONS WILL CALM DOWN BY MIDNIGHT
TONIGHT AS THE COLD FRONT EXITS THE REGION.  WE WILL REMAIN UNDER A
MOIST AND UNSTABLE AIR MASS INTO THE WEEKEND.  SCATTERED SHOWERS AND
STORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY...MAINLY NORTH OF
INTERSTATE 96.

&&

.SHORT TERM...(1100 AM EDT FRI JUN 6 2008)
MAIN FOCUS WAS ON SEVERE WEATHER POTENTIAL TODAY AND THIS EVENING AS
A COLD FRONT BUMPS INTO THE WARM AND MUGGY AIR MASS IN PLACE.  THEN
THE NEXT ISSUE WAS DETERMINING THE EXTENT OF THE PCPN CHANCES
THROUGH THE WEEKEND.

SEVERE WEATHER STILL REMAINS A DECENT POSSIBILITY INTO THIS
AFTERNOON AND EVENING.  WE ARE A BIT WORRIED ABOUT A REAL SOLID
TRIGGER AS THE COLD FRONT THAT IS COMING IN WILL BE WEAKENING.  WE
WILL ALSO BE MISSING A FAVORABLE LOW LEVEL JET POSITIONING.  THE
FRONT HOWEVER WILL BE ACCOMPANIED BY STRONG H7 WINDS OF AROUND 50
KTS.  THIS WILL LEAD TO RAPIDLY MOVING STORMS AND THE POTENTIAL FOR
BOWING CELLS PRODUCING WIND DAMAGING.  AN ISOLATED TORNADO CANNOT BE
RULED OUT GIVEN THE HIGH VALUES OF HELICITY.  FREEZING LEVELS ARE
PROGGED TO DROP ALONG AND AHEAD OF THE FRONT...SO SOME LARGE HAIL
WILL BE POSSIBLE IN STORMS CLOSER TO THE FRONT.  THE MOST FAVORABLE
WIND FIELDS CROSS THE SOUTHERN CWA...WHERE SEVERE STORMS WILL BE
MOST LIKELY...AND WILL SHOW THIS IN THE GRIDS AND ZFP. THE TIME
FRAME FOR SEVERE WEATHER APPEARS TO RUN FROM AS EARLY AS 17Z IN THE
WESTERN CWA...AND EXITS THE SERN CWA BY 03Z.  I/M NOT SURE HOW SOLID
THE AREA OF STORMS WILL BE WITH THE FRONT GIVEN THE LACK OF A SOLID
TRIGGER.  SOME AREAS WILL PROBABLY MISS OUT ENTIRELY ON THE
PCPN...SO HAVE REDUCED POPS TO HIGH CHANCE.

THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL BE OVERHEAD EARLY
THIS EVENING WHICH SHOULD HELP SUSTAIN THE SCATTERED STORMS.  THIS
SUPPORT WANES QUICKLY AS THE FRONT ALSO EXIT THE CWA AROUND 03Z.
WITH THE FRONT WASHING OUT OVER THE GREAT LAKES SCATTERED SHOWERS
AND STORMS MAY LINGER OVERNIGHT...BUT THE SEVERE THREAT WILL BE OVER.

TEMPERATURES THIS AFTERNOON ARE LIKELY TO REACH 90 AWAY FROM THE
LAKESHORE SO I HAVE INCREASED VALUES BY SEVERAL DEGREES.

SATURDAY SHOULD BEGIN QUIET...HOWEVER WITH DEWPOINTS LINGERING IN
THE 65 TO 70 DEGREE RANGE WE WILL BECOME UNSTABLE BY AFTERNOON.
WOULD EXPECT WIDELY SCATTERED SHOWERS AND STORMS BY EARLY TO MID
AFTERNOON.

ANOTHER COLD FRONT WILL PUSH INTO THE WESTERN GREAT LAKES LATE
SUNDAY.  THIS SHOULD PRODUCE MORE SCATTERED STORMS...MAINLY NORTH OF
INTERSTATE 96.

&&

.LONG TERM...(1133 AM EDT FRI JUN 6 2008)
(MONDAY THROUGH FRIDAY)
SOUTHWEST FLOW ALOFT WILL BE IN PLACE AT THE BEGINNING OF THE LONG
TERM ON MON. SFC FRONT WILL BE TRYING TO DROP SOUTH THROUGH THE
AREA...BUT WILL HAVE A HARD TIME INITIALLY AS THE FRONT IS NEARLY
PARALLEL TO THE UPPER FLOW. WAVES OF LOW PRESSURE WILL LIKELY MOVE
ALONG THE FRONT AND THROUGH THE AREA. WITH ENOUGH INSTABILITY...
SEVERE WEATHER WILL BE POSSIBLE WITH DECENT MID LEVEL WINDS
OVERHEAD. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE POSSIBLE
TRAINING OF CONVECTIVE SYSTEMS.

MODELS INDICATE THAT A STRONG ENOUGH PIECE OF ENERGY WILL RIDE
NORTHEAST THROUGH THE AREA MON NIGHT AND TUE...AND ALLOW FOR GOOD
PUSH OF THE FRONT TO THE SOUTH. WE WILL KEEP IN POPS THROUGH TUE
NIGHT AS THE UPPER TROUGH DOES NOT PASS UNTIL THEN. SOME COOLER AND
SOMEWHAT DRIER AIR WILL MOVE IN TEMPORARILY.

SHORT WAVE RIDGING AND HIGH PRESSURE AT THE SFC WILL BUILD IN FOR
THE WED THROUGH THU TIME FRAME. BEGINNING LATE THU AND THU
NIGHT...THE NEXT PIECE OF ENERGY WILL ROUND THE BASE OF THE TROUGH
AND HEAD NORTHEAST TOWARD THE WRN GREAT LAKES. THIS WILL PUSH THE
SFC FRONT INTO THE AREA...AND BRING WARMER AND HUMID AIR IN...ALONG
WITH THE CHANCE OF MORE SHOWERS AND STORMS.

&&

.MARINE...(1100 AM EDT FRI JUN 6 2008)
A SMALL CRAFT ADVISORY WILL BE CONTINUED THIS AFTERNOON
AS SOUTH WINDS TO 30  KNOTS WILL STIR UP CHOPPY WAVES.  I DID ADD
THAT WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS.  THE
WINDS WILL DECREASE TONIGHT AS  THE FRONT EXITS.  WAVE ACTION WILL
DIMINISH FROM SOUTH TO NORTH OVERNIGHT.  IT WILL REMAIN BREEZY
SATURDAY AND SATURDAY NIGHT...HOWEVER THE RELATIVE COOL WATERS WILL
PRODUCE A STABLE LAYER OVER THE LAKE.  SO WAVES SHOULD RANGE 1 TO 3
FEET OVER THE SOUTHERN END...AND 2 TO 4 FEET ELSEWHERE.

&&

.AVIATION...(116 PM EDT FRI JUN 6 2008)
MAINLY CLEAR SKIES IN PLACE THIS MORNING ARE NOW CLOUDING OVER AS
HIGH CLOUDS ARE MOVING IN...AND SOME CUMULUS DEVELOPMENT IS TAKING
PLACE. WE ARE EXPECTING THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND
MOVE THROUGH MOST OF THE TAF SITES DURING THE 20-00Z TIME FRAME.
STRONGER WIND GUSTS LOOK LIKE THE MAIN THREAT WITH LOWER CEILINGS
AND VISIBILITIES. THE ONLY SITE THAT MAY NOT SEE CONVECTION WOULD BE
KMKG WITH THE LAKE INFLUENCE THERE DUE TO THE SW WINDS OFF OF THE
LAKE. WE HAVE MENTIONED VCTS FOR NOW THERE...AND WILL UPDATE AS
NEEDED IF THUNDER APPROACHES.

ONCE LINE OF STORMS MOVES THROUGH LATE THIS AFTERNOON/EARLY THIS
EVENING...AREA SHOULD SEE A BREAK IN THE PCPN. RAINFALL FROM THE
STORMS COMBINED WITH A MOIST AIR MASS STILL IN PLACE LOOKS TO BRING
SOME REDUCED VISIBILITIES WITH BR OVERNIGHT TONIGHT. FOR NOW HAVE
GONE WITH MVFR CONDITIONS...HOWEVER IFR CAN NOT BE RULED OUT. BR/HZ
WILL MIX OUT THEN TOMORROW MORNING...LIKELY LIFTING INTO A SCT
CUMULUS DECK. SOME SHOWERS ARE POSSIBLE TOMORROW AFTERNOON...BUT
MOST OF THESE SHOULD HOLD OFF UNTIL AFTER 18Z.

&&

.HYDROLOGY...(441 AM EDT FRI JUN 6 2008)
THE SCATTERED NATURE OF THE PCPN SHOULD RESULT IN MINIMAL EFFECT ON
AREA RIVERS.  HOWEVER WITH THE JUICY AIR MASS...PWAT VALUES AROUND
1.50 INCHES...SOME HEAVY DOWNPOURS ARE LIKELY.  THIS COULD RESULT IN
LOCALIZED URBAN AND SMALL STREAM FLOODING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY THROUGH THIS EVENING ST JOSEPH TO
HOLLAND.  SMALL CRAFT ADVISORY HOLLAND TO MANISTEE THROUGH LATE
TONIGHT.

&&

SYNOPSIS:     JK
SHORT TERM:   JK/MJS
LONG TERM:    NJJ
MARINE        JK/MJS
AVIATION:     NJJ
HYDROLOGY:    JK
Hazardous weather outlook, Jun 6, 12:35 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1235 PM EDT FRI JUN 6 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-071115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1235 PM EDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT COMING THROUGH SOUTHWEST MICHIGAN THIS EVENING
WILL BRING WITH IT A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
ALL OF SOUTHWEST MICHIGAN THIS AFTERNOON INTO THIS EVENING. LARGE
HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEFLY VERY HEAVY RAINFALL ARE POSSIBLE FROM THE STRONGEST
THUNDERSTORMS.  AN ISOLATED TORNADO IS POSSIBLE.
AREAS EAST OF US-131 AND SOUTH OF I-96 BETWEEN 4 PM AND 10 PM IS
WHERE AND WHEN THE GREATEST RISK OF THESE HAZARDS ARE. MOST
AREAS SHOULD SEE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS
EVENING AS LINE OF STRONG THUNDERSTORMS MOVES EAST WITH THE COLD
FRONT.

IN ADDITION MANY LOCATIONS SHOULD SEE WINDS GUSTING AROUND 40 MPH
THIS AFTERNOON...EVEN WITHOUT ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER FRONTAL SYSTEM WILL BRING THE CHANCE OF STRONG TO SEVERE
STORMS SUNDAY INTO EARLY MONDAY MORNING. A STORM SYSTEM WILL THEN
RIDE ALONG THAT SAME FRONT MONDAY INTO TUESDAY CONTINUING THE
CHANCE OF THUNDERSTORMS. HEAVY RAINFALL THAT MAY RESULT IN LOCAL
URBAN AND SMALL STREAM FLOODING IS MORE THAN POSSIBLE DURING THAT
TIME
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO
MAY BE NEED LATER SUNDAY.

LMZ844>849-071115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1235 PM EDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO 30 KNOTS WINDS OVER THE NEAR SHORE WATERS INTO THIS EVENING
WILL BUILD WAVES TO AS HIGH AS 5 FEET. WAVES OF THAT HEIGHT POSE A
DANGER TO SMALL WATER CRAFT. THOSE SWIMMING NEAR THE BEACH WILL
HAVE A RIP CURRENT RISK.

ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY
TONIGHT AS A WARM FRONT MOVES NORTH THROUGH LOWER MICHIGAN. THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THESE STORMS WILL BE MOVING TO THE NORTHEAST AROUND
30 MPH AND MAY CONTAIN WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE STORMS ARE EXPECTED SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO
MAY BE NEED LATER SUNDAY.

WDM MJS

In the hours before

Special weather statement, Jun 6, 1:57 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
157 PM EDT FRI JUN 6 2008

MIZ037-038-043-044-050-056-064-071-061915-
ALLEGAN-LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-OTTAWA-VAN BUREN-
157 PM EDT FRI JUN 6 2008

...SPECIAL WEATHER STATEMENT...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 40
MILES WEST OF LUDINGTON TO 46 MILES WEST OF VAN BUREN ST
PARK...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  PALISADES PARK...     COVERT...             HARTFORD...
  VAN BUREN ST PARK...  STONY LAKE...
  SILVER LAKE ST PARK...
  LUDINGTON STATE PARK...                     MCDONALD...
  LAWRENCE...           SOUTH HAVEN...        BIG SABLE POINT...
  BANGOR...             HAMLIN LAKE...        PENTWATER...
  LUDINGTON...          DUCK LAKE STATE PARK...
  LACOTA...             BREEDSVILLE...

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS UP TO 50
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4380 8644 4407 8654 4419 8638 4417 8591
      4218 8578 4212 8624 4223 8624 4225 8638
      4250 8627 4295 8624 4368 8656
TIME...MOT...LOC 1757Z 230DEG 63KT 4400 8722 4213 8710
Special weather statement, Jun 6, 2:56 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EDT FRI JUN 6 2008

MIZ044>046-051-056>058-064>066-071>073-062015-
ALLEGAN-BARRY-CALHOUN-EATON-IONIA-ISABELLA-KALAMAZOO-KENT-MECOSTA-
MONTCALM-NEWAYGO-OTTAWA-VAN BUREN-
256 PM EDT FRI JUN 6 2008

...SPECIAL WEATHER STATEMENT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS EXTENDING FROM GRANDVILLE TO MID LAKE
AND AREAS SOUTH. THE INDIVIDUAL CELLS ARE MOVING NORTHEAST AT 55 MPH.

THESE STORMS WILL SPREAD ACROSS THE AREA THROUGH THE NEXT HOUR.

THESE STORMS HAVE THE CAPABILITY OF PRODUCING ONE HALF INCH DIAMETER
HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS
SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT THROUGH 10 PM EDT THIS EVENING.

LAT...LON 4246 8628 4269 8623 4301 8625 4317 8574
      4369 8597 4370 8481 4206 8513 4207 8622
      4208 8624 4223 8624 4225 8638
TIME...MOT...LOC 1854Z 214DEG 48KT 4267 8599

NJJ
Local storm report, Jun 6, 3:01 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
301 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             MONTAGUE                43.41N 86.36W
06/06/2008  E0.25 INCH       MUSKEGON           MI   TRAINED SPOTTER

            PEA SIZED HAIL AND VERY GUSTY WINDS IN THE CITY ALONG
            WITH TORRENTIAL RAIN.

&&

GWETZEL

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:57 PM EDTSpecial Weather StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren78 min
Jun 6, 2:08 PM EDTSpecial Marine WarningGRR82 min
Jun 6, 2:45 PM EDTSevere Thunderstorm WarningGRRMuskegon, Oceana47 min
Jun 6, 2:56 PM EDTSpecial Weather StatementGRRAllegan, Barry, Ionia, Isabella, Kalamazoo, Kent and 4 more79 min
Jun 6, 3:24 PM EDTSevere Thunderstorm WarningGRRLake, Newaygo51 min
Jun 6, 3:38 PM EDTSevere Thunderstorm WarningGRRAllegan, Clare, Ionia, Isabella, Kent, Mecosta and 4 more52 min
Jun 6, 3:50 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren55 min
Jun 6, 4:01 PM EDTSevere Thunderstorm WarningGRRLake, Osceola26 min
Jun 6, 4:05 PM EDTTornado WarningGRRLake, Osceola40 min
Jun 6, 4:09 PM EDTSevere Thunderstorm WarningGRRClare36 min
Jun 6, 4:13 PM EDTTornado WarningGRRBarry, Kalamazoo, Van Buren41 min
Jun 6, 4:18 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more72 min
Jun 6, 4:23 PM EDTSevere Thunderstorm WarningGRRClare, Gratiot, Ionia, Isabella, Montcalm61 min
Jun 6, 4:40 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren65 min
Jun 6, 5:13 PM EDTSevere Thunderstorm WarningGRRBarry, Kalamazoo47 min
Jun 6, 5:17 PM EDTTornado WarningGRRBarry, Calhoun, Kalamazoo32 min
Jun 6, 5:20 PM EDTSevere Thunderstorm WarningGRRCalhoun, Clinton, Eaton, Gratiot, Ingham, Jackson40 min
Jun 6, 5:22 PM EDTTornado WarningGRRClinton25 min
Jun 6, 5:29 PM EDTSpecial Marine WarningGRR91 min
Jun 6, 5:31 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 3 more74 min
Jun 6, 5:48 PM EDTSpecial Weather StatementGRRMuskegon, Oceana42 min
Jun 6, 5:51 PM EDTTornado WarningGRRCalhoun, Kalamazoo39 min
Jun 6, 6:39 PM EDTSpecial Weather StatementGRRLake, Osceola66 min
Jun 6, 6:44 PM EDTSevere Thunderstorm WarningGRRIngham, Jackson32 min
Jun 6, 7:23 PM EDTSpecial Weather StatementGRRLake, Mecosta, Newaygo, Osceola67 min
Jun 6, 7:50 PM EDTSpecial Weather StatementGRRMason, Muskegon, Oceana55 min
Jun 6, 7:52 PM EDTSevere Thunderstorm WarningGRRClare, Mecosta, Osceola53 min
Jun 6, 7:53 PM EDTSpecial Weather StatementGRRCalhoun, Jackson, Kalamazoo67 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.